MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Model Number 37603
Medical Device Problem Code Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Codes Dysphasia (2195); Sensitivity of Teeth (2427); Electric Shock (2554)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that they went to turn their therapy off and they could not get the handset screen to go off, however clarification revealed patient had encountered no communicator found and they have been unsuccessful to resolve it their therapy is still on.Patient said they were instructed to turn therapy off at night and back on in the morning by their therapist and when they did that it was great they got a strong response, their dbs is still operating their hand is steadier their voice is not so great but it is working.Since then they've been plugging in their communicator, they left overnight to fully charge but then they got no communicator found.Worked with patient to retry several times/ hold down the communicator power button, plug and unplug, restart the handset and toggle bluetooth off and back on but the issue was not resolved.Offered and sent request to repair to replace the communicator.Additional information was received from caller and stated that they received the replacement communicator but they are still not able to connect to the handset.Agent offered the caller assistance but the caller did not have their equipment with them during the time of call.Patient will call ps back when they have their devices with them to further troubleshoot.Additional information was received from patient reporting getting the same message when trying to use the replacement communicator: no communicator found and no option to switch communicator.Pt said the handset they are currently using is the only one they have ever had it is the handset from their prior ins it was not replaced when their ins was replaced, the handset version is 2.05025.Worked with pt to reboot the handset and toggle bluetooth and location off and back on and pt still encountered no communicator found.Placed pt on hold while checking which app version was needed and it was confirmed the handset app version was correct.After reconnecting with the patient pt stated while they were holding they noticed their previous communicator and the replacement communicator were both powered on at the same time, they turned the replacement communicator off, tried to connect using their prior communicator and was successful.Pt said since they were successfully synched up, they wanted to practice turning therapy off and back on and were successful to turn therapy off and left therapy off for about 15 seconds then turned it on again.Pt said they did not feel the sensation they normally do.Pt said, normally when they turn therapy on in the morning, when therapy starts pt gets deep and strong surge where their teeth rattle, like when they get a shock and when that dies down (teeth rattling stops) pt feels stronger the pain goes away and pt is back to operating the way they should no tremor or pain they can write.Redirected to their doctor to discuss therapy effect.During the call pt also mentioned, prior to the onset of et, they had a manly deep voice but after et, they no longer had power in their vocal cords, during the call pt noted they had to clear their throat stating: their "voice is choking" but pt was successful to speak clearly after clearing their throat.
 
Additional Manufacturer Narrative
Continuation of d10: product id tm90d0; serial # (b)(6); product type accessory.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional info received from hcp that the cause of the shock is due to settings are too high and this has been resolved.Lowering the amplitude alleviated the symptoms.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24311079
Report Number3004209178-2026-02202
Device Sequence Number11971321
Product Code PJS
UDI-Device Identifier00763000519230
UDI-Public(01)00763000519230(17)260114
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2026
Device Model Number37603
Device Catalogue Number37603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/03/2026
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient Age87 YR
Patient SexMale